Alert archive / Missouri / River Flood Warnings in 2013

River Flood Warning 191, NWS St. Louis, MO

August 10, 2013Osage County, Missouri

NWS St. Louis, MO issued this river flood warning at Aug 10, 2013, 12:43 AM CDT for Osage County, Missouri. It took effect at Aug 10, 2013, 4:16 AM CDT. It was in force for 28 hr.

The area

The outline as issued.

The facts

Issued
Aug 10, 2013, 12:43 AM CDT (05:43 UTC)
In effect from
Aug 10, 2013, 4:16 AM CDT
Expired
Aug 11, 2013, 8:40 AM CDT
In force
28 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Osage County, MO

The radar

The St Louis radar (KLSX), 120 km from the middle of the area, began a volume at 05:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Maries River at Westphalia (WPHM7). The gauge peaked at 10.35 ft at Aug 10, 2013, 3:00 AM CDT.

actionminormoderate5101508/1008/1108/12
Action stage
8 ft
Minor stage
10 ft
Moderate stage
15 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06927000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

020 
WGUS43 KLSX 100544
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1243 AM CDT SAT AUG 10 2013

...The National Weather Service in St. Louis has issued a flood 
warning for the following rivers in Missouri... 

  Maries River near Westphalia affecting Osage County

.This flood warning is a result of 1-2 inches of precipitation over the 
past 24 hours and less than one-quarter inch of rain forecast in the next 24 hours...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rains could cause river levels to rise even higher than 
predicted. The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts 
change.

Safety message: Never drive cars, trucks, or sport utility vehicles 
through flooded areas. The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, is 
available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx 

&&

MOC151-110543-
/O.NEW.KLSX.FL.W.0191.130810T0916Z-130811T1340Z/
/WPHM7.1.ER.130810T0916Z.130810T1200Z.130810T1340Z.NO/
1243 AM CDT SAT AUG 10 2013

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Maries River near Westphalia
* From early this morning to Sunday morning.
* At 12:00 AM Saturday the stage was 7.4 feet.
* Flood stage is 10.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early this morning and 
  continue to rise to near 10.5 feet by this morning. The river will 
  fall below flood stage by this morning.
* IMPACT...At 9.0 feet...County Road 610 begins flooding near the 
  Indian Creek bridge near this height.
* IMPACT...At 8.2 feet...The Sestak Slab bridge along the south 
  portion of County Road 521 (near County Road 522) begins flooding 
  near this height.  This bridge flooded during the crest of 
  1/30/2013 of 9.76 feet.  It is 11.5 river miles upstream from the 
  gage.

&&
 
LAT...LON 3827 9202 3827 9194 3846 9194 3850 9197 3840 9205


$$

&&
                   Fld   Latest              7am forecast
LOCATION           Stg  obs stg     08/11  08/12  08/13  08/14  08/15

Maries River
  Westphalia      10.0    7.37       4.3    2.8    2.4    2.3
1 follow-up statement
736 
WGUS83 KLSX 101418
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
918 AM CDT SAT AUG 10 2013

...The flood warning is cancelled for the following river in Missouri...
 
    
       THE Maries River near 

         --Westphalia 



&&

MOC151-101448-
/O.CAN.KLSX.FL.W.0191.000000T0000Z-130811T1340Z/
/WPHM7.1.ER.130810T0655Z.130810T0745Z.130810T0855Z.NO/
918 AM CDT SAT AUG 10 2013

The Flood Warning is cancelled for
  the Maries River near Westphalia.
* at 9 AM Saturday the stage was 5.8 feet.
* Flood stage is 10.0 feet.
* The river fell below flood stage at 3:55 AM Saturday.
* Forecast...the river will continue to fall.

&&
 
LAT...LON 3827 9202 3827 9194 3846 9194 3850 9197 3840 9205


$$

&&
                   Fld   Latest              7am forecast
LOCATION           Stg  obs stg     08/11  08/12  08/13  08/14  08/15

Maries River
  Westphalia      10.0    5.85       3.6    2.8    2.4    2.3    2.3

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Aug 9, 11:11 PM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, Aug 9, 11:11 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1111 PM CDT Fri Aug 9 2013

.UPDATE:
Issued at 935 PM CDT Fri Aug 9 2013

The highly unusual August pattern continues.

A weak cold front has since pushed further into central IL and
about halfway between KUIN and KSTL in MO. As a result, the old
line of SHRA/TSRA has dissipated, but it has helped to give more
form to the sprinkles that have been moving through the area, and
has resulted in isolated SHRA in parts of SW IL. This feature is
essentially going to merge with the upper level disturbance now
moving through east- central MO, where the SHRA there has all but
faded after sunset. Look for a continued low threat for SHRA into
the overnight between this upper level disturbance moving through
and the weak cold front that will primarily be focused on the IL
side of the MS river.

If clouds exit faster than anticipated, the low temp-dewpoint
spreads may result in another night of patchy fog. Current
indications are they will linger for much of the night, though.

Just south of the forecast area, an old frontal boundary exists
and has been the main focus for waves of rain for the past several
nights on the cool side. The next 24 hours will probably not be
much different, with another wave of SHRA/TSRA expected to move
into SE MO Saturday morning, the difference expected to be the
trend for rain further and further south with each day.

Temps look to be in the ballpark for mins in the 60s.

TES

&&

.SHORT TERM:  (Through Late Tonight)
Issued at 317 PM CDT Fri Aug 9 2013

Area of rain extending from central Missouri into southwest Illinois
has persisted on the north side of a side of MCV that is currently
tracking through southeast Missouri.  This rain will continue to
show a slow decrease in areal coverage and intensity as the vort
moves off to the east.  Focus for additional showers and
thunderstorms this evening will then shift closer to a front over
southern Missouri into southern Illinois.   RAP and Local WRF shows
low level forcing persisting along and north of this front most of
the night, so will keep chances of showers and thunderstorms mainly
in areas along and south of I-44 in Missouri and I-64 in
Illinois.

Britt

.LONG TERM:  (Saturday through Next Friday)
Issued at 317 PM CDT Fri Aug 9 2013

Primary concern for Saturday through early next week continues to be
timing and intensity of precipitation as quasi-zonal/northwest flow
pattern continues to control our weather.  Am continuing the
persistence forecast with high chance/likely pops across the eastern
Ozarks and extreme southwest Illinois, fading to low chance/slight
chance up along the I-70 corridor for Saturday.  This morning's
850mb analysis showed a strong dewpoint gradient along the I-70 with
northerly flow across northern Missouri and moist west-southwest
flow to the south of the gradient.  This gradient along with the
northerly flow feeding it is probably at least partially responsible
for the lack of northward progress for today's precipitation.  All
short range guidance keeps the 850mb dewpoint gradient in basically
the same place, hence the persistence forecast.  The gradient washes
out on Sunday allowing deeper moisture to filter back into the
region.  However, there appears to be a general lack of dynamic
forcing on Sunday with just some weak isentropic lift on 10kt low
level southwest flow.  With nothing obvious to focus convection,
will spread chance pops further north, but am not particularly
excited about going with pops higher than chance anywhere at this
time.  On Monday, a strong shortwave is forecast to drop down into
the Great Lakes region which should amplify the eastern trof and
push a cold front into the mid Mississippi Valley with a
corresponding increase in pops across the area.

Medium range guidance shows a sprawling high pressure system
building down across the Upper Midwest into the Great Lakes region
late Tuesday into Wednesday.  This airmass will be cooler and much
drier than is normal for mid August.  850mb temps on the GFS are
progged to be around 10-12C...which would mix down to the low to mid
70s.  The ECMWF is somewhat warmer at 12-14C.  Given the
discrepancy...have opted to to stick with ensemble guidance with
highs in the upper 70s to low 80s and lows in the upper 50s to low
to 60s.

Carney

&&

.AVIATION:  (For the 06z TAFs through 06z Saturday Night)
Issued at 1050 PM CDT Fri Aug 9 2013

The focus for most of the convection late tonight and Saturday
should continue to be south of the taf sites. Much of the low-mid
level cloudiness may advect east-southeast of COU and UIN late
tonight and east-southeast of the St Louis metro area Saturday
morning. Patchy fog will develop late tonight/early Saturday
morning due to the light sfc winds...and especially in areas where
the clouds clear out. N-nely sfc wind will increase to around 7-8
kts by late Saturday morning and afternoon...then become light
again Saturday evening.

Specifics for KSTL: VFR low-mid level clouds will continue late
tonight...then advect east-southeast of STL Saturday morning. The
light sfc wind will increase to around 8 kts Saturday afternoon
from a nly direction...then diminish again Saturday night.

GKS

&&

.LSX WATCHES/WARNINGS/ADVISORIES:
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Aug 9, 7:01 PM CDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
701 PM CDT FRI AUG 9 2013

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-101200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
701 PM CDT FRI AUG 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

AN ISOLATED THUNDERSTORM IS POSSIBLE WITH SEVERE WEATHER NOT
ANTICIPATED...GENERALLY ALONG AND SOUTH OF THE I-70 CORRIDOR.
DUE TO THE RICH LEVELS OF MOISTURE CURRENTLY IN THE
ATMOSPHERE...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THE
THUNDERSTORMS OR HEAVIER SHOWERS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORM CHANCES WILL LINGER OVER THE SOUTHERN HALF OF
MISSOURI AND SOUTHERN ILLINOIS SATURDAY THROUGH SUNDAY. THERE IS
ANOTHER CHANCE OF THUNDERSTORMS ACROSS THE ENTIRE REGION ON
MONDAY...WITH THIS THUNDERSTORM THREAT ENDING FROM NORTH TO SOUTH
MONDAY NIGHT THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

TES

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 7:06 PM CDTRiver Flood WarningLSXReynolds51 hr
Aug 9, 9:25 PM CDTRiver Flood WarningLSXSaint Charles, Saint Louis62 hr
Aug 10, 3:30 AM CDTRiver Flood WarningLSXCrawford, Washington39 hr
Aug 10, 3:43 AM CDTFlash Flood WarningLSXIron, Reynolds7 hr

Nearby

River Flood Warnings in Missouri, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.